MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM CRUCIFORM SCRWDRVR BLADE W/SPRING HOLDING SLV-HXC; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.0MM CRUCIFORM SCRWDRVR BLADE W/SPRING HOLDING SLV-HXC; SCREWDRIVERS
Model Number 314.482
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is synthes sales consultant.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on (b)(6) 2020, the cruciform screwdriver blade with spring holding sleeve, hex coupling was noticed broken.The issue was discovered during inspection of the variable angle hand set tray.There were no patient and surgical involvement.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6- the 1.0mm cruciform scrwdrvr blade w/spring holding slv-hxc (part # 314.482/ lot # l654189) was received at us cq.The distal tip of the device was broken, no fragments were returned.The received condition was consistent with the complaint condition thus the complaint was confirmed.The overall complaint was confirmed for the received 1.0mm cruciform scrwdrvr blade w/spring holding slv-hxc as the distal tip was broken.Although no definitive root-cause can be determined its possible the device experienced unintended forces such as over torque.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part number: 314.482; lot number: l654189; part manufacture date: 06-dec-2017.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.0MM CRUCIFORM SCRWDRVR BLADE W/SPRING HOLDING SLV-HXC
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9654262
Report Number2939274-2020-00590
Device Sequence Number1742952
Product Code HXX
UDI-Device Identifier10887587037462
UDI-Public(01)10887587037462
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.482
Device Catalogue Number314.482
Device Lot NumberL654189
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2020
Initial Date Received by Manufacturer 01/13/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1